Texas, 2021Tornado in Texas, July 20, 2021
July 20, 2021 · NWS CRP · 1 event in 1 county or zone
A weak landspout tornado occurred near Sinton during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak landspout tornado occurred near Sinton during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 20, 3:00 PM CST, 1 hour earlier.
Area forecast discussion, Jul 20, 3:00 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Corpus Christi TX
400 PM CDT Tue Jul 20 2021
.SHORT TERM (Tonight through Wednesday Night)...
Deterministic runs move the axis of the upper trough/low slowly
westward across the CWA during the period. Most recent GOES-16
derived PWAT values 1.5-1.7 inches over the northern half of the
CWA area, and 1.8-2.0 south, which is somewhat consistent with the
weak E-W boundary across the CWA per MSAS. The NAM/GFS predicts
PWAT values approximately 1.5-1.7 inches areawide tonight as the
weak boundary moves slowly southward. However, greater PWAT values
are expected to return Wednesday afternoon while the boundary
moves northward/dissipates. Thus, Tonight, anticipate isolated
convection overnight over the CWA owing to the upper trough/weak
surface boundary. Expect scattered activity over the adjacent
Waters owing to greater moisture. Wednesday, scattered convection
anticipated owing to the upper trough/low and increasing moisture.
Wednesday night, although the boundary will likely be non-
existent, greater moisture over the CWA and the upper trough may
result in isolated convection. Maximum Heat Index values Wednesday
around 100F.
&&
.LONG TERM (Thursday through Tuesday)...
The mid-upper level low will continue a westward progression
Thursday with high pressure moving in from the east. As the low
moves off to the west a jet streak will form with South Texas
located near the right entrance region. This diffluence aloft,
combined with areas of positive vorticity aloft and PWAT's near or
above 2.0", will allow for the development of scattered showers and
thunderstorms. This development will be focused over the eastern
portion of the CWA during the morning hours on Thursday and over the
Brush Country and west during the afternoon hours.
Expect dry conditions to develop Friday and persist through the
weekend as high pressure builds in from the east and PWATs decrease.
Temperatures will warm Friday into the weekend. Highs will be in the
90s for most of the area. Areas in and west of Brush Country will
see highs in or near the triple digits.
As for next week, models bring a TUTT low into Deep South Texas with
an inverted trough axis over the Texas Coast early next week. Latest
model guidance still keeps moisture and low-level support at a
minimum as the low progresses northwestward through the state, so
have kept silent PoPs through the middle of next week.
With the temperatures trending warmer, heat indices of 105-109 will
be possible each day, especially over the inland Coastal Plains and
western CWA.
Also worth mentioning, the astronomical tides will peak this weekend
with a full moon occurring Friday. P-ETSS guidance indicates water
levels will reach to around 1.5 MSL during times of high tide
Thursday through the weekend. Wave periods are expected to remain
below 8 seconds; however, with persistent onshore flow, could see
some higher water levels, so will need to continue to monitor.
&&
.MARINE...
The combination of an upper level trough/low, weak boundary, and
significant moisture will contribute to isolated/scattered
convection tonight/Wednesday. Greater moisture/uppper system will
contribute to additional isolated convection Wednesday night. A
weak to moderate onshore flow is expected Thursday, and will
increase to moderate to occasionally strong levels Thursday night
and into the weekend. Scattered to occasionally numerous showers
and thunderstorms will continue Thursday. Rain chances diminish by
Friday with little to no rain expected through the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 91 77 92 79 / 30 30 30 40 10
Victoria 73 90 74 91 77 / 20 40 20 50 10
Laredo 75 94 76 96 78 / 20 40 20 40 10
Alice 73 94 75 93 76 / 20 40 20 40 10
Rockport 77 89 79 91 83 / 30 30 30 40 10
Cotulla 75 94 76 94 77 / 20 30 20 50 20
Kingsville 74 92 76 92 77 / 20 40 30 40 10
Navy Corpus 78 89 80 91 83 / 40 40 30 40 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
WC/87...SHORT TERM
HAA/72...LONG TERM
Hazardous weather outlook, Jul 20, 3:02 AM CST, 12 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
402 AM CDT Tue Jul 20 2021
TXZ229>234-239>247-342>347-442-443-447-210915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
402 AM CDT Tue Jul 20 2021
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Scattered thunderstorms are expected across South Texas, some of
which could produce locally heavy rain.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered to numerous thunderstorms are expected Wednesday and
Thursday. Locally heavy rainfall will be possible.
Heat indices of 105 to 109 are possible Friday through Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-210915-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
402 AM CDT Tue Jul 20 2021
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms are possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Scattered to numerous thunderstorms are expected Wednesday and
Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Tornado, San Patricio
- When
- July 20, 4:00 PM CST
- Where
- San Patricio County, 2.44 mi W of Sodville
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 20 yd
- Reported by
- Storm Chaser
- Coordinates
- 27.970, -97.510
A brief landspout tornado was observed by a storm chase near Sinton.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Colorado, July 20, 20214 deaths · $500,000 · 1 event
- Flash Flooding and Hail in New Mexico, July 20, 20213 deaths · $10,000 · 0.88 in hail · 4 events
- Flash Flooding and Flood in New York, July 20 to 21, 2021$301,000 · 2.5 in hail · 51 events
- Debris Flows in Colorado, July 20, 2021$800,000 · 5 events
- Hail and Damaging Winds in New York, July 20, 2021$297,000 · 1.25 in hail · 21 events
- Flash Flood and Damaging Winds in Vermont, July 20, 2021$197,000 · 60 kt wind · 15 events
- Flash Flooding in Louisiana, July 20, 2021$170,000 · 11 events
- Damaging Winds in Arizona, July 20, 2021$175,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in New York, July 20, 2021$53,000 · 1 in hail · 22 events
- Flood and Hail in New York, July 20, 2021$24,000 · 1.25 in hail · 34 events
- Hail and Damaging Winds in Pennsylvania, July 20, 2021$71,000 · 50 kt wind · 7 events
- Flash Flooding and Lightning Strike in Arizona, July 20, 20214 injured · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 977099.